HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Depression (http://www.healthboards.com/boards/depression/)
-   -   Wellbutrin worries (http://www.healthboards.com/boards/depression/169889-wellbutrin-worries.html)

lisar2003 04-28-2004 10:23 PM

Wellbutrin worries
 
:confused: HI All,

The other day my mother said that she say a commercial on TV, it was a lawyers site, saying that if anyone is taking Wellbutrin to call this number, which she didn't get, because supposedly Wellbutrin has caused Parkinson's Disease or it can cause it. This has gotten me really scared because I have been on this stuff for 8 yrs. and it has been really good for me, but I amd now trying to take Effexor XR with it and I'm cutting down on the Wellbutrin so I can just take the Effexor. I am also on Klonopin for anxiety which I find that Wellbutrin does cause me to get more anxious but the Klonopin does help with that. The only reason that I have been staying on the Wellbutrin is because of the weight gain issues and decreased sex drive. So now I'm taking a chance on the Effexor XR not making me gain weight and decreasing my sex drive. The doctor told me that it could affect my sex drive but it shouldn't make me gain any weight. I asked him if it would be alright if I could take prescription diet pills if I did gain weight and he said that it would be ok just as long as I took them for a short time and then go off of them. If anyone knows anything about this please respond to anything I have mentioned here.
Also, since I've been on the Effexor I'm having what it seems like sinus h/a's and I'm clinching my jaws and I feel spacey. Is this normal for now and will it pass? Thanks

jayt243 04-29-2004 06:52 AM

Re: Wellbutrin worries
 
I don't know anything about Wellbutrin causing Parkinson's... it definitely does have anxiety as a side effect. That's the reason I stopped taking it, made me feel awful. You should feel less anxious on Effexor though - I take it for social anxiety, and it has REALLY helped decrease my general anxiety as well. As for weight gain and decreased sex drive, I've heard of some people on Effexor who gained weight but it's actually had the opposite effect on me... some days I have no appetite at all. I guess it's one of those things that affects people differently. Effexor has also been known to decrease sex drive - it certainly did decrease mine at first, but I've noticed it coming back recently (I've been on Effexor for 5 months). You didn't say how long you've been on Effexor, but your side effects may subside as you keep taking it. It made me really tired at first, but that went away after a while. One thing that helped me was taking it at night instead of in the morning, so I wasn't as tired during the day.

Crossbow 04-29-2004 10:20 AM

Re: Wellbutrin worries
 
My psychiatrist says some people [I]lose[/I] weight on Effexor.


All times are GMT -7. The time now is 07:39 PM.